Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

July 10, 2021Brevard County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 10, 2021, 5:42 PM EDT for Brevard County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2021, 5:42 PM EDT (21:42 UTC)
Expired
Jul 10, 2021, 6:15 PM EDT
In force
33 min
Issued by
NWS Melbourne, FL

County Brevard County, FL

The radar

The Melbourne radar (KMLB), 41 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.7 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 381 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
381 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1000 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

251 
WWUS82 KMLB 102142
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
542 PM EDT Sat Jul 10 2021

FLZ045-147-102215-
Northern Brevard County-Orange-
542 PM EDT Sat Jul 10 2021

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN BREVARD AND 
EASTERN ORANGE COUNTIES...

At 541 PM EDT, strong thunderstorms were clustered near Canaveral
Groves, or near Port Saint John, moving south at 10 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Titusville, Cocoa, Wedgefield, Lone Cabbage Fish Camp and Sharpes. 

Torrential rainfall is also occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2837 8071 2836 8098 2849 8104 2856 8078
      2856 8075
TIME...MOT...LOC 2141Z 000DEG 8KT 2846 8086 

$$

Combs

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 10, 3:50 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jul 10, 3:50 PM EDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
350 PM EDT Sat Jul 10 2021

.DISCUSSION...
Current-Tonight... Isolated to scattered showers and lightning
storms ongoing along the coast, and across the northern interior.
The east coast sea breeze is beginning to move inland, from Brevard
county southward. Boundary collisions between outflow boundaries and
the east and west coast sea breeze, will result in additional shower
and storm development. Thus, expect scattered to numerous showers
and lightning storms once again later this afternoon and evening,
with 60-70 percent across much of the area, except along the Volusia
coast, where rain chances will be 50 percent. The 15Z XMR sounding
shows a PW value of 1.86" and cooler temperatures aloft with a 500mb
temperature of -8.1 degrees. This further supports higher convective
activity this afternoon and evening. Winds are generally northwest
around 5 mph across the interior and southeast around 5-10 mph along
the coast. Tonight, winds will be light and generally from the
southwest early, then backing to the southeast after midnight.
Overnight lows will be low to mid 70s under partly cloudy skies.

Sunday-Monday...(Modified Previous Discussion) Mid-level ridge off
of the coast of the Carolinas will begin to strengthen, as the
surface ridge axis drifts north of the local area. Winds will be
south to southeast on Sunday, before becoming easterly Monday. Wind
speeds will be around 5-10 mph Sunday and Monday with speeds
increasing in the afternoon to around 10-15mph as the sea breeze
develops and pushes inland on Monday. Onshore flow will advect the
high moisture still lingering over the region from Elsa north and
west of the local area; however, forecast PWATs still remaining
around 1.70-2" each afternoon thanks to an upper level low pivoting
around the southern edge of the ridge, so not expecting a large
difference in PoPs. But, SE/E steering flow will help to keep the
highest shower and thunderstorm chances to the western side of the
peninsula. PoPs 50-70% each afternoon for east central Florida, with
the highest PoPs across the interior. Afternoon highs reaching the
upper 80s to low 90s, with morning lows in the low to mid-70s.
Although, easterly flow should help to keep the immediate coast in
the upper 70s.

Tuesday-Late Week... (Previous Discussion) Surface high pressure
drifting further into the western Atlantic off of the Carolina
coast, becoming more vertically aligned with the mid/upper level
ridge. Locally, E/SE flow persisting, with waves of higher moisture
advecting into the local area, keeping PWATs around 2+" through mid-
week. Thus, PoPs remaining fairly high at around 60-70% each day
through Wednesday. But, steering flow will, again, keep the highest
PoPs to the west central peninsula. Late week, models suggest some
drier air filtering into the area. So, have maintained lower PoPs
during that time, generally around 30-40%. Highs and lows remaining
seasonal (upper 80 to low 90s and low to mid 70s respectively),
through coastal areas will continue to have the possibility of only
falling into the upper 70s.

&&

.AVIATION...
A few storms developed along the east coast sea breeze from KSUA
to KVRB but these dissipated by 09/19z. The sea breeze will
continue to move inland and as it collides with the west coast sea
breeze and lingering boundaries, new development of SHRA/TSRA is
expected through the rest of the afternoon. Some of these storms
will have the potential to generate gusty winds of 20-30 kt,
MVFR/IFR CIG/VIS and lightning strikes. Coverage and intensity of
storms should then diminish near sunset. VFR returning this
evening through Sat morning as SHRA/TSRA dissipate or move away
from the terminals.

&&

.MARINE...
Current-Tonight... Isolated to scattered showers and lightning
storms ongoing over the Atlantic waters, mainly across the Treasure
Coast and Volusia waters. Additional showers and lightning storms
are possible this afternoon and evening. Current buoy 41109
observations show seas are 2 ft with winds less than 5 KT. Winds
will be southerly early tonight before backing to the southeast
after midnight, with wind speeds holding steady around 5-10 KT. Seas
will be 1-3 ft.

Sunday-Wednesday... (Modified Previous Discussion) High pressure
strengthening off of the Carolina coast will cause winds to become
SE Sunday, then E through mid-week. Speeds remaining around 10-15kts
each afternoon, especially along the coast as the sea breeze
develops. Scattered showers and lightning storms will remain
possible. However, onshore flow will keep the highest PoPs on the
western side of the peninsula and largely prevent convection from
drifting back towards the east coast in the evening hours. Seas 1-
2ft on Sunday, increasing to 3-4ft by Tuesday and into Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  73  87  74  87 /  30  50  20  40
MCO  73  89  73  89 /  50  70  20  60
MLB  75  88  77  88 /  40  60  20  60
VRB  74  89  75  88 /  40  60  20  60
LEE  74  89  74  89 /  40  70  20  60
SFB  75  90  74  89 /  40  70  20  50
ORL  76  90  75  89 /  40  70  20  60
FPR  74  89  75  89 /  40  50  20  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Watson/Sedlock/Negron
Hazardous weather outlook, Jul 10, 4:57 AM EDT, 12 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
457 AM EDT Sat Jul 10 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-101600-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
457 AM EDT Sat Jul 10 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Numerous afternoon showers and lightning storms are expected
across east central Florida again today. The highest coverage is
expected to be from Interstate 95 inland this afternoon and early
this evening. Storm motion will be slowly toward the south and
southeast at 5 to 10 mph, however storms will move erratically at
times. Stronger storms today will produce frequent cloud to ground
lightning strikes, torrential downpours and wind gusts to around
50 mph along boundary collisions. Move indoors at the first sign
of threatening skies, or if you hear thunder.

.MARINE THUNDERSTORM GUST IMPACT...
Storms will be capable of producing wind gusts of around 35 knots
over inland lakes today with a lower threat for the Intracoastal
Waterway and especially the local Atlantic waters. Move to safe
harbor in advance of storms.

.FLOOD IMPACT...
Due to slow storm motion again today, temporary poor drainage
flooding of roads and urban areas from downpours of 2 to 3 inches
in a 60 to 90 minute period, will be possible. This threat will be
west over the central and southern interior. Never drive into
water of unknown depth, and reduce your speed when approaching a
torrential downpour.

.RIP CURRENT IMPACT...A Moderate risk for life-threatening rip
currents continues at the central Florida Atlantic beaches
today. While dangerous rip currents will be present all day, the
threat will be the highest between 1130 AM and 530 PM, due to
tidal effects. Remember to swim only within sight of a lifeguard
and never enter the ocean alone.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
Numerous afternoon and early evening showers and lightning storms
are expected again across east central Florida through Wednesday
especially inland, before coverage decreases after Wednesday.
Frequent cloud to ground lightning strikes, locally gusty winds
and torrential downpours will continue to be the main threats from
stronger storms.

A moderate risk for potentially life-threatening rip currents will
continue through this weekend and early next week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Cristaldi

In the hours before

Special weather statement, Jul 10, 5:42 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
542 PM EDT Sat Jul 10 2021

FLZ045-147-102215-
Northern Brevard County-Orange-
542 PM EDT Sat Jul 10 2021

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN BREVARD AND
EASTERN ORANGE COUNTIES...

At 541 PM EDT, strong thunderstorms were clustered near Canaveral
Groves, or near Port Saint John, moving south at 10 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Titusville, Cocoa, Wedgefield, Lone Cabbage Fish Camp and Sharpes.

Torrential rainfall is also occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2837 8071 2836 8098 2849 8104 2856 8078
      2856 8075
TIME...MOT...LOC 2141Z 000DEG 8KT 2846 8086

Combs

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 6:08 PM EDTSpecial Weather StatementMLBBrevard52 min
Jul 10, 7:00 PM EDTSpecial Weather StatementMLBOsceola30 min
Jul 10, 7:25 PM EDTAreal Flood AdvisoryMLBOsceola95 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.